Opioid Use and Heart Palpitations

Opioid Use and Heart PalpitationsMisusing a drug such as an opioid can create serious psychological and physical consequences. Some of these consequences are temporary, but others can permanently impact a user’s life, health and overall wellbeing. Many opioid users suffer problems like liver damage, stomach ulcers, dizziness and more, but one of the most serious side effects includes heart palpitations, or cardiac arrhythmia. This is a dangerous problem that will require professional help immediately.

Side Effects of Opioid-Induced Cardiac Arrhythmia

A person who has heart palpitations is likely to experience numerous physical side effects as a result. Of the many ways this cardiac problem can develop, opioid use is often one of the most common, as using this drug disrupts the functioning of many organs in the body, including the heart. Therefore, if an opiate user suffers from drug abuse and resulting arrhythmia, then she may suffer any of the following problems:

  • Risk for heart attack – When the heart is experiencing palpitations caused by opioid abuse, it cannot promote strong physical health. Instead of a consistent beat, the heart skips many beats, which make it unable to pump blood throughout the body. This causes a heightened risk for a heart attack, which can have permanent side effects of its own.
  • Increased chance for unconsciousness – Because the heart is beating at an abnormal rate, a user’s blood pressure can dramatically shift from one extreme to the next. This can increase the risk of syncope, which can occur as a result of opioid abuse and the stress it puts on the body.
  • Potential for a stroke – Prolonged use of opioids can lead to arrhythmia that will develop into a more serious heart condition, one where the heart begins to quiver rather than beat normally. This quivering can make it extremely difficult for blood to flow through the body, often leading to clots that can result in one or more strokes.
  • Heart failure – If a user fails to listen to his bodily warnings that develop as a result of opioid abuse, it is likely that he will experience the symptoms of heart failure as a result. Heart failure is deadly and can be induced by opioid abuses.

The presence of cardiac arrhythmia can lead to heart attacks, unconsciousness, strokes and heart failure, all of which can be deadly. Get help as soon as possible to prevent these dangerous issues.

How to Treat Heart Palpitations from Opioid Abuse

While opioid use is one of the most difficult addictions to break, it is still possible to get sober. By utilizing an individualized treatment plan, people can end their opioid addictions and prevent the physical consequences related to opioid-induced arrhythmia.

Help Ending Opioid Addiction

We know how difficult it can be to get clean from opioids, so let us help you take your first steps towards sobriety. Call our toll-free, 24 hour helpline now for instant support.